How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 14570
Experience:  Over 20 years of experience as a veterinarian.
Type Your Dog Veterinary Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

She ate a4 mg topi idols pill, puppy six months name riley,

This answer was rated:

She ate a4 mg topi idols pill
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: puppy six months name riley
JA: Is there anything else the Veterinarian should be aware of about riley?
Customer: she just threw up twice

Hello, I'm Dr. Kara. I have over 20 years of experience as a veterinarian and I'd like to help. Please give me a moment to review your concerns.

I'm sorry to hear that your little one may have ingested something not meant for her, and I have some questions for you.

  1. How much does she weigh?
  2. What medication did she eat? I am not familiar with a medication called "topi idols pill"
  3. Were the pills 4mgs each?
  4. How many did she eat?
  5. How long ago did this occur?
  6. How is she behaving now?
  7. Do you have 3% hydrogen peroxide?
Customer: replied 7 days ago.
28 lbs she ate 4mg ropinirole about 20 min ago. Since she has thrown up twice

Thanks very much for that information.

This drug is dopamine receptor agonist used in Parkinson's patients, it is not used in dogs so we don't have much data on it.

The good news is that she has vomited twice, so my hope is that she rid herself of most of the pill. No need to make her vomit further.

Vomiting is a common side effect from increased levels of dopamine.

Let me do a little more research and I will be right back with you.

I cannot find an exact toxic dose for dogs, there simply isn't enough research, but it appears that because most dogs vomit with ingestion they rid themselves of the drug and thus more serious effects aren't seen.

Possible side effects of ingestion include:

repeated vomiting, nausea and drooling, increased heart rate and blood pressure, and hyperactivity.

Once her vomiting stops to settle her stomach tonight you can give either:

1) Pepcid ac (famotidine) at a dose of one 10mg tablet per 20 to 40 pounds of body weight every 12 hours


2) Prilosec (omeprazole) at 1/2 of a 20mg tablet per 20 to 40 pounds of body weight every 24 hours

These are acid reducers and should help her feel better. They can be given for a few days if necessary.

I also recommend feeding a bland diet of 1/3 boiled, shredded white chicken and 2/3 boiled white rice. You can mix in low salt chicken broth or warm water to make the food softer and easier to eat and swallow.

If she continues to vomit she should see a veterinarian on an emergency basis for intravenous fluids and supportive care.

She should start to eat and feel better as the nausea sensation resolves but we do want to keep a close eye on her as if she continues to vomit he could dehydrate herself.

If you notice a racing or irregular heart rate/rhythm then she should be seen by an emergency clinic for treatment.

You can feel her heart by placing your hand flat on the side of her chest just behind her elbow. Count the number of beats in 15seconds and multiply by 4 to get beats per minute. If her heart rate gets up higher than 170-180 beats per minute consistently she should be seen.

Please let me know if you have any further questions.

Customer: replied 7 days ago.
She seems to be ok thank you for your help

You are very welcome, I do recommend keeping a very close eye on her tonight.

Dr. Kara and 2 other Dog Veterinary Specialists are ready to help you

I'm just following up on our conversation about your pet. How is everything going?

Dr. Kara